After taking prevacid and prilosec, i was put on Nexium (once a day an 1h before meal). I am concerned that this ppi is the one you get addicted easily. Meaning after you stop it, your life becomes miserable.
For those who have been on nexium, what are your experiences on it. do you lose weight or gain? etc...
Ihave been taking a different brand of PPI Zimor .. but a week ago my LPR symptoms went worse and I went to see my GP to ask for any meds for nausea and headpressure... she said that the LPR is also cause of GERD and suggest maybe my PPI is not working for me.. she asked me to try nexium... before taking nexium I dont have any symptoms in my tummy.. its purely my LPR headache, ear pressure, drowsyness and neck and throat pain. I went along with her and tried nexium... 40mg ones a day at night contrary to my old PPI 20 mg 2 times a day morning and night. The next morning after I took nexium i woke up to a very bloated tummy and the feeling of worse diarrhea ever.. it lasted 2 days i stopped nexium and continue with my old one after a day and my tummy went fine... maybe nexium doesnt really agree with me... I had swelling meds for my LPR and paracetamol for head pressure... so far its working but really slow...
I am on 40mg Nexium once a day too- When I started (2 weeks ago) I had awful indigestion- huge bloated uncomfortable stomach! It lasted 6 days! I had decided to give it one week before going back to the Doc about it. I'm glad I did- I have been feeling much better since those 1st 6 days! The bad chest pain that I was getting when I lay down has completely gone now. I still get discomfort when I exert myself though- sort of tingly tight chest- going out to my left arm! I know it definitely isn't cardio related because of all the tests I've had. I still cough a lot & have that awful muck at the back of the throat that won't go! I'm hoping that with time that may clear up?! I'm to stay on Nexium 40mg for 8 weeks & then go on to the 20mg dose. Then they'll have another look I suppose! My Doc thinks Nexium is a great drug- I'll see how I feel about it at the end of 8 weeks!
Nexium is supposed to be taken at least an hour before you eat. I have never had the side effects you mentioned, and am wondering if it can be partially from your diet or from a drug interation. Are you taking any other medication? Other than Tazac, which I am unfamiliar with..
With regards to other posts.
Muck in thee back of the throat is normally the sign of allergy/irritant stimulated post nasal drip (PND). PND can be a source of reflux.
I have been able to lose weight efficiently and heathily on Nexium. I have taken Nexium for 2 years now.. Protonix for years before that. I have lost over 45 pounds while taking it. It was not the reason for my weight loss. Getting my sleep apnea diagnosed and treated as well as changing my diet and excercise regime is mostly responsible for my weight loss.
If we learn by our mistakes, I am working on one hell of an education.
Well regardless of people insisting it can't make you gian weight, it can. I guess it depends on your body chemistry and how it reacts when the medicine, in essence, shuts off the acid in your stomach that helps to digest food.
I was on Weight Watchers, walking/running 5 miles a day 6 days a week before Nexium. I was losing around 2 pounds per week. I went on Nexium. I started gaining around .5 to 1 pound per week without changing anything. I went off Nexium and without changing anything I started back losing about 2 pounds per week.
It can happen and I'm not the only one. I just wonder if one PPI makes you gain weight, if all of them will.
I have been doing the WW thing as well. But I was on Nexium before doing WW. If I do not weight train and do cardio weekly I don't lose weight. But I am thinking that is because I am approaching my goal. My husband has not had the weight gain on Nexium either. I am not saying by any means that it can not happen. Medicine and how it interacts with a body is always a unique situation.
I have also used OTC prilosec and tagment, before I was put on protonix and then Nexium. I recall a minor weight gain when I started Nexium, but I lost it quickly. The protonix worked, but was more expensive with my prescription plan so I swapped to Nexium.
I would talk to your pharmacist who can access some more detailed databases and find out all known side effects of the drug and they might be able to recommend a better alternative for you.
If we learn by our mistakes, I am working on one hell of an education.
I am not saying by any means that it can not happen. Medicine and how it interacts with a body is always a unique situation.
If I was snippy, my apologies...my chest was hurting at the time.
Anyway, I was just trying to get the same thing out that you did. That everyone's body chemistry is different. I, unfortunately, seem to have gotten the 'everything makes you gain weight' gene.
So protonix worked? I have switched to it from Nexium in hopes that stops my weight gain. Maybe it's not all PPI but just Nexium. It seems that they are all made with a different drug. Anyway, I can go a day or two before my chest starts hurting so maybe I'll try every other day and see how that works.
John - My prayers are with you buddy. Some people think acid reflux is just a simple Mylanta fix and is nothing to gripe about but they haven't experienced what we do.
I stopped taking nexium coz it only makes me feel worse! I wentback to my old PPI its name is Zimor, I never read anyone use it here in the forum...
anyways do u guys think the side effects we're feeling with nexium is just a phase we pass by or its really there for good? I mean did I gave up on it too soon?
I agree when U guys said they dont experience what we do.. they can talk all they want about this just being anxiety but I know we have all the reasons to be anxious specially with the symptoms we are feeling... but guys it may be hard but we have to try and stop our selves from being anxious and stressed out... I have no idea how though
I am on Nexuim 40MG for the past 3 months. Reflux symptoms got better. However, I am getting constant pain in the upper abdominal area, actually just below and around the lower part of the ribs on both sides.
This pain is there all the time and when pressure is applied I can feel the pain more. (Seems like a muscle pain, not unbearable but constant)
The pain exists above the belly button as well.
Also, I get funny noises from inside the stomach once in a while and feel little tingling all over the stomach area sometimes.
I am also feeling weak and tired most of the time.
(Had all the heart related tests done and everything came up normal)
I am not sure if Nexium can cause these side effects apart from other side effects that may be there with using it.
Please share any thoughts or experiences.
I think the time of taking it also plays a role in its effect.. I used to take it 1 40mg before dinner and it never worked for me... i was more bloated and having diarrhea my pain is also bad... so my doc said for me to try to cut it and take it twice a day instead... what I did is I take 1/2 30mins before lunch and 1/2 before going tobed around 11pm... it works well! I feel almost normal now.. expet for the little LPR I am back to normal